Home Ahead of print Instructions
About us Current issue Subscribe
Editorial board Archives Contact us
Search Submit article Login 
Print this page Email this page
CASE REPORT
Year : 2013  |  Volume : 10  |  Issue : 2  |  Page : 98-99

Seizures in a young adult Nigerian male abusing codeine containing cough syrup


Department of Clinical Services, Federal Neuropsychiatric Hospital, Benin City, Nigeria

Correspondence Address:
Bawo O James
Department of Clinical Services, Federal Neuropsychiatric Hospital, P.M.B 1108, Benin City, Edo State
Nigeria
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0331-8540.122773

Rights and Permissions

Cough remedies are available in Nigeria as narcotic and nonnarcotic over-the-counter preparations. The narcotic antitussive usually contains codeine, which has a high abuse potential. We report a case of a young Nigerian male, abusing codeine containing cough syrup with a clinical picture complicated by seizures, as well as review of relevant and available literature, including a discussion of its implication for clinical care. Clinicians should be aware of abuse and dependent potential of codeine containing cough syrup with seizures as one of the possible feature of toxicity. This case report buttresses the need for codeine containing cough syrups to be made available only on prescription.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed6076    
    Printed123    
    Emailed0    
    PDF Downloaded396    
    Comments [Add]    
    Cited by others 1    

Recommend this journal